Previous |  Up |  Next


convex set; mode; barycentric algebra; commutative medial groupoid; entropic groupoid; entropic algebra; dyadic number
Let $F$ be a subfield of the field $\mathbb R$ of real numbers. Equipped with the binary arithmetic mean operation, each convex subset $C$ of $F^n$ becomes a commutative binary mode, also called idempotent commutative medial (or entropic) groupoid. Let $C$ and $C'$ be convex subsets of $F^n$. Assume that they are of the same dimension and at least one of them is bounded, or $F$ is the field of all rational numbers. We prove that the corresponding idempotent commutative medial groupoids are isomorphic iff the affine space $F^n$ over $F$ has an automorphism that maps $C$ onto $C'$. We also prove a more general statement for the case when $C,C'\subseteq F^n$ are barycentric algebras over a unital subring of $F$ that is distinct from the ring of integers. A related result, for a subring of $\mathbb R$ instead of a subfield $F$, is given in Czédli G., Romanowska A.B., Generalized convexity and closure conditions, Internat. J. Algebra Comput. 23 (2013), no. 8, 1805--1835.
[1] Burris S., Sankappanavar H.P.: A Course in Universal Algebra. Graduate Texts in Mathematics, 78, Springer, New York–Berlin, 1981; The Millennium Edition,$\sim$snburris/htdocs/ualg.html MR 0648287 | Zbl 0478.08001
[2] Cox D.A.: Why Eisenstein proved the Eisenstein criterion and why Schönemann discovered it first. Amer. Math. Monthly 118 (2011), no. 1, 3–21. DOI 10.4169/amer.math.monthly.118.01.003 | MR 2795943 | Zbl 1225.11002
[3] Czédli G., Romanowska A.B.: An algebraic closure for barycentric algebras and convex sets. Algebra Universalis 68 (2012), 111–143. DOI 10.1007/s00012-012-0195-y | MR 3008741 | Zbl 1261.08002
[4] Czédli G., Romanowska A.B.: Generalized convexity and closure conditions. Internat. J. Algebra Comput. 23 (2013), no. 8, 1805–1835. MR 3163609
[5] Fulton W.: Algebraic Curves. An Introduction to Algebraic Geometry. 2008; {\tt { asciitildewfulton/CurveBook.pdf}}. MR 1042981 | Zbl 0681.14011
[6] Ježek J., Kepka T.: Medial Groupoids. Academia, Praha, 1983. MR 0734873
[7] Matczak K., Romanowska A.: Quasivarieties of cancellative commutative binary modes. Studia Logica 78 (2004), 321–335. DOI 10.1007/s11225-005-1335-6 | MR 2108032 | Zbl 1092.08005
[8] Matczak K., Romanowska A.B., Smith J.D.H.: Dyadic polygons. Internat. J. Algebra Comput. 21 (2011), 387–408; DOI:10.1142/80218196711006248. DOI 10.1142/S0218196711006248 | MR 2804518 | Zbl 1223.52008
[9] Pszczoła K., Romanowska A., Smith J.D.H.: Duality for some free modes. Discuss. Math. Gen. Algebra Appl. 23 (2003), 45–62. DOI 10.7151/dmgaa.1063 | MR 2070045 | Zbl 1060.08009
[10] Romanowska A.B., Smith J.D.H.: Modal Theory. Heldermann, Berlin, 1985. MR 0788695 | Zbl 0553.08001
[11] Romanowska A.B., Smith J.D.H.: On the structure of semilattice sums. Czechoslovak Math. J. 41 (1991), 24–43. MR 1087619 | Zbl 0793.08010
[12] Romanowska A.B., Smith J.D.H.: Modes. World Scientific, Singapore, 2002. MR 1932199 | Zbl 1060.08009
Partner of
EuDML logo